Upset stomach and Warfarin

I have a very bad upset stomach this morning. I phoned the Warfarin Clinic to check if I should "up" my Warfarin as the leaflet given to me said that an upset stomach makes the Warfarin less effective. The answer was - you have IRN check due on the 16th December and your IRN will by then have recovered.

My query is that I feel I am not covered for an AF episode at the moment, my stomach is so empty. Any reassurance that I still have some Warfarin in me would be appreciated.

4 Replies

  • It takes several days for INR to change so I wouldn't get obsessed by it personally.


  • Thanks so much - that was what I wanted to know.

  • Your INR won't really change. I would be more concerned about getting the Warfarin changed to one of the new anticoagulants such as Rivaroxaban, Dabagitran or Apixaban (hope they are spelt right). Your INR is much less of a worry and the blood testing regime greatly reduced. By the time you weight up the cost of taking the blood, testing, needles, blood tubes, doctors, phlebotomist and lab time plus your inconvenience etc, Warfarin is as expensive if not more. Take care Lal

  • Thank you Lal. As I have a 13 mile round trip to get my finger pricked. With the petrol the price it is - I can add even more cost to taking Warfarin, but I am happy to have some stroke prevention.

You may also like...